MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C DIAM.3.5MM SELF DRILLING 12MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

STRYKER SPINE-US ANCHOR C DIAM.3.5MM SELF DRILLING 12MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 48335312
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Physician discovered via x-ray that an anchor-c self drilling bone screw backed out 6-months post-operatively.Fusion was confirmed to have been achieved.Revision surgery has been performed and the screw has been removed.
 
Additional Manufacturer Narrative
Corrections: d4 lot: initially reported as 6741612; however, it has been determined that this is not a lot number.The lot for this device is unknown.H3 updated to reflect that the device will not be returned.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, two x-ray images were provided and evaluated.It was confirmed that the screw in c6 migrated out of the cage.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: the surgical technique for anchor c warns of the following potential risks: device component fracture, loss of fixation, pseudoarthrosis (i.E.Non-union), fracture of the vertebrae, neurological injury, and vascular or visceral injury.Also, the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.Prior to adequate maturation of the fusion mass, implanted spinal instrumentation may need additional help to accommodate full load bearing.External support may be recommended by the physician from two to four months post-operatively or until x-rays or other procedures confirm adequate maturation of the fusion mass; external immobilization by bracing or casting may be employed.Surgeons must instruct patients regarding appropriate and restricted activities during consolidation and maturation for the fusion mass in order to prevent placing excessive stress on the implants which may lead to fixation or implant failure and accompanying clinical problems.Surgeons must instruct patients to report any unusual changes of the operative site to his/her physician.The physician must closely monitor the patient if a change at the site has been detected.The inserter may separate slightly from the cage throughout the procedure.A gap between the cage and inserter may result in improper seating of the screw.Prior to screw insertion, ensure the inserter is flush to the cage.Screw is locked when the gold color and the black line are no longer visible.Caution: driving the black line beyond the indicated area may lead to screw and/ or cage deformation.Excessive pivoting or angulation on the screwdriver while attached to the screw should be avoided as it can cause damage to the screwdriver and/or screw.The root causes of the reported event cannot be determine conclusively as the implant was not returned for evaluation and details about the initial surgery were not provided.The screw may have migrated due to subsidence of the vertebral body what decreased screw purchase in the bone and the force applied to the front of the cage right after the initial surgery.In addition, implant may migrate due to: screw was not properly inserted/locked into the implant (due to not using the inserter throughout the entire procedure, over-tightening the screw, implanting the screw at difficult angle).Poor patients bone quality.Patient experiences sudden impact.Patient participated in activities not recommended by the surgeon.Device has been discarded.
 
Event or Problem Description

Brand Name
ANCHOR C DIAM.3.5MM SELF DRILLING 12MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10028577
Report Number3005525032-2020-00024
Device Sequence Number14110639
Product Code OVE
UDI-Device Identifier04546540679840
UDI-Public04546540679840
Combination Product (Y/N)N
PMA/510(K) Number
K102606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48335312
Device Catalogue Number48335312
Device Lot Number6741612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight85